Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 437, NWS Jackson, MS

November 29, 2016Ashley County, Chicot County, Arkansas; Morehouse Parish, West Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Nov 29, 2016, 6:42 PM CST for Ashley County, Chicot County, Arkansas; Morehouse Parish, West Carroll Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 29, 2016, 6:42 PM CST (00:42 UTC)
Expired
Nov 29, 2016, 7:12 PM CST
In force
30 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
1.75 in
Wind
60.0 mph

Counties Ashley County, AR, Chicot County, AR, Morehouse Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 151 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 29, 1:48 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2016-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2016-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 391 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1191 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
391 m²/s²
0-3 km storm-relative helicity
488 m²/s²
Significant tornado parameter
3.5
Supercell composite
15.4

Open this sounding in Storm Lab

The text

As transmitted.

246 
WUUS54 KJAN 300042
SVRJAN
ARC003-017-LAC067-123-300130-
/O.NEW.KJAN.SV.W.0437.161130T0042Z-161130T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
642 PM CST TUE NOV 29 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHICOT COUNTY IN SOUTHEASTERN ARKANSAS...
  SOUTHEASTERN ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS...
  NORTHEASTERN WEST CARROLL PARISH IN NORTHEASTERN LOUISIANA...
  NORTHEASTERN MOREHOUSE PARISH IN NORTHEASTERN LOUISIANA...

* UNTIL 730 PM CST

* AT 641 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR WILMOT...
  MOVING NORTHEAST AT 50 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  EUDORA AROUND 700 PM CST. 
  CHICOT JUNCTION AROUND 705 PM CST. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
KILBOURNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
ARKANSAS...NORTHEASTERN LOUISIANA...AND WEST CENTRAL AND NORTHWESTERN
MISSISSIPPI.

LAT...LON 3304 9157 3334 9130 3314 9119 3311 9120
      3306 9112 3304 9113 3302 9116 3300 9117
      3301 9126 3298 9127 3292 9148 3292 9151
      3300 9157
TIME...MOT...LOC 0041Z 239DEG 43KT 3300 9150 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

EC
3 follow-up statements
714 
WWUS54 KJAN 300054
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
654 PM CST TUE NOV 29 2016

ARC003-LAC067-123-300103-
/O.CAN.KJAN.SV.W.0437.000000T0000Z-161130T0130Z/
ASHLEY AR-WEST CARROLL LA-MOREHOUSE LA-
654 PM CST TUE NOV 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ASHLEY COUNTY...
NORTHEASTERN WEST CARROLL AND NORTHEASTERN MOREHOUSE PARISHES IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
ARKANSAS...NORTHEASTERN LOUISIANA...AND WEST CENTRAL AND NORTHWESTERN
MISSISSIPPI.

LAT...LON 3305 9146 3323 9124 3314 9119 3311 9120
      3306 9112 3304 9113 3302 9116 3300 9117
      3301 9126 3301 9146
TIME...MOT...LOC 0053Z 239DEG 43KT 3308 9134 

$$

ARC017-300130-
/O.CON.KJAN.SV.W.0437.000000T0000Z-161130T0130Z/
CHICOT AR-
654 PM CST TUE NOV 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR SOUTHWESTERN CHICOT COUNTY...

AT 653 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR
EUDORA...MOVING NORTHEAST AT 50 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  EUDORA AROUND 700 PM CST. 
  CHICOT JUNCTION AROUND 705 PM CST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
ARKANSAS...NORTHEASTERN LOUISIANA...AND WEST CENTRAL AND NORTHWESTERN
MISSISSIPPI.

LAT...LON 3305 9146 3323 9124 3314 9119 3311 9120
      3306 9112 3304 9113 3302 9116 3300 9117
      3301 9126 3301 9146
TIME...MOT...LOC 0053Z 239DEG 43KT 3308 9134 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

EC
990 
WWUS54 KJAN 300102
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
702 PM CST TUE NOV 29 2016

ARC017-300130-
/O.CON.KJAN.SV.W.0437.000000T0000Z-161130T0130Z/
CHICOT AR-
702 PM CST TUE NOV 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR SOUTH CENTRAL CHICOT COUNTY...

AT 702 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER
EUDORA...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL CHICOT COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
ARKANSAS...AND NORTHWESTERN MISSISSIPPI.

LAT...LON 3312 9134 3323 9124 3314 9119 3311 9120
      3308 9115 3304 9129
TIME...MOT...LOC 0102Z 243DEG 38KT 3311 9125 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

EC
941 
WWUS54 KJAN 300112
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
712 PM CST TUE NOV 29 2016

ARC017-300122-
/O.CAN.KJAN.SV.W.0437.000000T0000Z-161130T0130Z/
CHICOT AR-
712 PM CST TUE NOV 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHICOT COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
ARKANSAS...AND NORTHWESTERN MISSISSIPPI.

LAT...LON 3312 9134 3323 9124 3314 9119 3311 9120
      3308 9115 3304 9129
TIME...MOT...LOC 0110Z 239DEG 43KT 3318 9112 

$$

EC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 3:49 PM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Nov 29, 3:49 PM CST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
349 PM CST Tue Nov 29 2016

...SEVERE WEATHER ONGOING THIS AFTERNOON INTO EARLY WEDNESDAY...

.DISCUSSION...
Tonight through Wednesday...Latest satellite imagery showed a closed
upper low over Western MN. Strong southwest flow continued across the
region around the closed feature. This feature was associated with a
130 plus knot upper jet. On the surface a warm front was pushing
north bringing in a moist unstable airmass in strong low level
southerly flow in response to the developing storm system. A cold
front was located across the Southern Plains. Area radars were
picking up some isolated severe storms across the CWA with a tornado
watch in effect until 9 pm. For late this afternoon into tonight deep
strong shear, 300-400 effective helicity, and instability will
continue to increase across the region which will favor the
development of severe storms with some tornadoes possible. Latest CAM
guidance shows some isolated severe storms for this afternoon and a
broken QLCS for tonight along the cold front. A better severe risk
develops for tonight as a 40-50 knot low level jet and 0-6 km shear
60-70 knots develops. This will help to support a risk of tornadoes
across the CWA during the overnight hours. Timing across the region
will be tough to pin down due to the large window of severe weather
time from now to 4 am. With the strong low level shear in place a one
or two strong tornadoes may be possible. SPC has put some of our
northern counties for a moderate risk of severe with the strong
tornado potential. With the possibility of nighttime
tornadoes,residents are urged to have an emergency plan in place
should Watches or Warnings be issued for their location. This will be
aided by a strong shortwave moving through the Southern Plains. The
models shows a broken line moving ahead of the front across the
region for tonight. The line will be generally parallel to deep layer
flow, which will promote the linear mode of the broken line. So the
primary risks for tonight will be tornadoes, damaging winds, and
quarter sized hail. The line is expected to move out of the CWA by 4
am. QPF totals of 1 to 2 inches across eastern portions of the
forecast area indicate a marginal threat for flooding, but recent
long-term dry conditions in those areas should limit the overall
threat for flash flooding tonight. Heavy rainfall could still produce
localized flooding in low areas. In the wake of the front the rains
will exit the region by Wednesday afternoon. High pressure will build
into the region from the west during the afternoon.

As far as temps are concern lows tonight will be in the upper 40s
northwest to the lower 60s southeast. Highs for Wednesday will range
from the upper 50s northwest to the upper 60s southeast./17/

Wednesday night through next Monday....Slightly cooler drier
conditions will exist across the region behind the front Wednesday
night through Friday, as surface high pressure builds into the
forecast area and quasi-zonal flow sets up over the region.
Temperatures will be a little closer to normal through Friday as
highs range from the upper 50s and lower 60s, and overnight lows dip
back into the 30s.

Models continue to generally agree with another slug of moisture and
rain filtering into the ArkLaMiss by mid-weekend as a low pressure
system develops along the Texas Coast/Gulf of Mexico, and shifts
east northeast towards the north central gulf coast. This moisture
will overspread the forecast area late Saturday into Sunday. There
does remain some timing differences between the ECMWF, GFS, and
Canadian with regard to this system.  With this said, we should
maintain a cool rain late Saturday through at least early Monday as
temperatures during this time period will generally range from the
mid 50s to lower 60s for highs, and lows each night fall into the
middle 40s. /19/

&&

.AVIATION...
18Z TAF discussion
Increasing moisture from the south will lead to a potential for
scattered showers and some strong thunderstorms this afternoon.
General timing and location of storms will require taf amendments as
convection develops. There is greater confidence in severe storms
after 00Z Wednesday, so have timing of greatest confidence for
impacts from these storms in TAFs. Expect gusty and erratic winds,
locally heavy rainfall, and MVFR or lower conditions as showers and
storms move through each site. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       56  63  35  60 / 100  27   1   0
Meridian      60  66  35  61 / 100  71   2   0
Vicksburg     51  62  33  61 /  90  10   0   0
Hattiesburg   63  68  37  63 /  99  74   2   0
Natchez       54  63  36  59 /  92  13   0   0
Greenville    49  59  34  58 /  95   9   0   0
Greenwood     51  60  33  58 /  96  11   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

17/19
Hazardous weather outlook, Nov 29, 2:11 PM CST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CST TUE NOV 29 2016

ARZ074-MSZ018-302015-
ASHLEY-BOLIVAR-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH LATE
TONIGHT...PRIMARILY FROM 5 PM TUESDAY THROUGH MIDNIGHT. THE MAIN
HAZARDS DURING THIS TIME WILL BE DAMAGING WIND GUSTS...QUARTER SIZED
HAIL...AND TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE
THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

ARZ075-302015-
CHICOT-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE EXPECTED AS EARLY AS LATE THIS AFTERNOON THROUGH
LATE TONIGHT...PRIMARILY FROM 5 PM TUESDAY THROUGH MIDNIGHT. THE
MAIN HAZARDS DURING THIS TIME WILL BE DAMAGING WIND GUSTS...QUARTER
SIZED HAIL...AND A TORNADO CANNOT BE RULED OUT. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT
ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ007>009-015-016-023>026-MSZ025>051-053>057-059>065-072-302015-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-MARION-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE EXPECTED AS EARLY AS THIS AFTERNOON AND AGAIN LATE
THIS EVENING THROUGH EARLY WEDNESDAY MORNING...WITH THE GREATEST
CHANCES PRIMARILY FROM 7 PM TUESDAY THROUGH 2 AM WEDNESDAY. THE MAIN
HAZARDS DURING THIS TIME WILL BE STRONG TORNADOES...DAMAGING WIND
GUSTS... AND QUARTER SIZED HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

MSZ019-052-058-066-073-074-302015-
SUNFLOWER-LAUDERDALE-CLARKE-JONES-LAMAR-FORREST-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...NORTHWEST MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE EXPECTED AS EARLY AS THIS AFTERNOON AND AGAIN LATE
THIS EVENING THROUGH EARLY WEDNESDAY MORNING...WITH THE GREATEST
CHANCES PRIMARILY FROM 10 PM TUESDAY THROUGH 4 AM WEDNESDAY. THE MAIN
HAZARDS DURING THIS TIME WILL BE STRONG TORNADOES...DAMAGING WIND
GUSTS... AND QUARTER SIZED HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE*.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

21

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.WEATHER.GOV/JAN/SAFE
LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

TROPICAL PAGE...
   WWW.WEATHER.GOV/JAN/TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

CURRENT WATCHES AND WARNINGS...
   WWW.WEATHER.GOV/JAN/SAFE

LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/ONLINE/
   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Nov 29, 6:10 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
610 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TORNADO          5 E VERNON              32.97N 88.85W
11/29/2016                   WINSTON            MS   TRAINED SPOTTER

            TREES DOWN ON EBENEZER CHURCH ROAD

&&

PARKER
Local storm report, Nov 29, 6:16 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
616 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TORNADO          2 N FORKVILLE           32.49N 89.66W
11/29/2016                   SCOTT              MS   EMERGENCY MNGR

            A 250 TO 300 YARD SWATH OF DAMAGE FROM HIGHWAY 481 TO
            DEBATES ROAD, ROOF DAMAGE ON MEJELK ROAD. ON RENFORE ROAD
            A TREE HAD FALLEN ON A MOBILE HOME. TREES WERE BLOWN DOWN
            ON RED BEATIN ROAD AND EAST ON HIGHWAY 13. TREES WERE
            BLOWN DOWN ON TURNER ROAD. ON REEVES ROAD A TREE HAD
            FALLEN ON A HOUSE WITH TWO SHEDS DESTROYED. NO INJURIES
            WERE REPORTED.

&&

17
Local storm report, Nov 29, 6:23 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
623 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             GALION                  32.86N 91.75W
11/29/2016  E1.75 INCH       MOREHOUSE          LA   BROADCAST MEDIA

&&

PARKER
Local storm report, Nov 29, 6:33 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
633 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     GRENADA                 33.78N 89.81W
11/29/2016                   GRENADA            MS   EMERGENCY MNGR

            ON MCSWINE ROAD 3 HOMES WERE DAMAGE WITH ONE ROOF DAMAGE.

&&

17
Local storm report, Nov 29, 6:36 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             VAIDEN                  33.33N 89.75W
11/29/2016  E1.00 INCH       CARROLL            MS   PUBLIC

&&

17
Local storm report, Nov 29, 6:40 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
640 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             1 WSW MONTPELIER        33.71N 88.96W
11/29/2016  E1.75 INCH       CLAY               MS   EMERGENCY MNGR

&&

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 6:04 PM CSTSpecial Weather StatementJANMorehouse26 min
Nov 29, 6:06 PM CSTSevere Thunderstorm WarningJANMorehouse39 min
Nov 29, 7:41 PM CSTSpecial Weather StatementJANFranklin49 min
Nov 29, 7:49 PM CSTSevere Thunderstorm WarningJANFranklin41 min
Nov 29, 8:02 PM CSTSpecial Weather StatementJANMorehouse28 min
Nov 29, 8:20 PM CSTSpecial Weather StatementJANMadison40 min
Nov 29, 8:25 PM CSTSpecial Weather StatementJANWest Carroll50 min
Nov 29, 8:42 PM CSTSevere Thunderstorm WarningJANMadison, Tensas63 min
Nov 29, 9:14 PM CSTTornado WarningJANMadison61 min
Nov 29, 9:38 PM CSTSevere Thunderstorm WarningJANCatahoula, Franklin67 min
Nov 29, 9:55 PM CSTTornado WarningJANTensas41 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.